Alert archive / Alabama / Flash Flood Warnings in 2001
Flash Flood Warning 17, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Apr 4, 2001, 1:32 AM CDT for 11 counties in Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2001, 1:32 AM CDT (06:32 UTC)
- Expired
- Apr 4, 2001, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Dallas County, AL, Greene County, AL, Hale County, AL, Lowndes County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Sumter County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 040647 FFWBMX ALC001-005-011-047-063-065-085-101-105-109-119-041230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 132 AM CDT WED APR 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... AUTAUGA COUNTY IN ALABAMA BARBOUR COUNTY IN ALABAMA BULLOCK COUNTY IN ALABAMA DALLAS COUNTY IN ALABAMA GREENE COUNTY IN ALABAMA HALE COUNTY IN ALABAMA LOWNDES COUNTY IN ALABAMA MONTGOMERY COUNTY IN ALABAMA PERRY COUNTY IN ALABAMA PIKE COUNTY IN ALABAMA SUMTER COUNTY IN ALABAMA * UNTIL 730 AM CDT * AT 129 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM LIVINGSTON...TO SELMA...TO 28 MILES SOUTHEAST OF UNION SPRINGS...AND CONTINUING TO MOVE ACROSS THE AREA. RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS OCCURRED ACROSS THE AREA DURING THE PAST 3 HOURS. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES IS POSSIBLE ACROSS THE WARNED COUNTIES. EVEN IF IT HAS STOPPED RAINING IN YOUR AREA...FLASH FLOODING IS STILL POSSIBLE DUE TO THE AMOUNT OF WATER THAT HAS FALLEN UP RIVER FROM YOU. RUNOFF WILL REMAIN HIGH...AS WATER APPROACHES THE TOPS OF THE OF CREEKS AND RIVERS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 10:07 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 3, 10:07 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1007 PM CDT TUE APR 03 2001
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS PARTS OF THE AREA
THIS EVENING. RAINFALL AMOUNTS UP TO AROUND 6 INCHES REPORTED BY
SOME AUTOMATED GAGES ACROSS PARTS OF CENTRAL ALABAMA THIS EVENING.
SEVERAL REPORTS OF CREEKS AND STREAM NEAR OR OUT OF BANKS HAVE BEEN
RECEIVED.
SATELLITE SHOWING SHORTWAVE MOVING ACROSS PARTS OF TEXAS, ARKANSAS,
AND LOUISIANA THIS EVENING TOWARDS THE AREA. SURFACE BOUNDARY LIES
NEAR A KMEI-KMGM-KDHN LINE. THUS THREAT OF CONVECTION REDEVELOPING
OVERNIGHT AND INTO WEDNESDAY REMAINS A THREAT. AS A RESULT, WILL
ISSUE FLASH FLOOD WATCH TO KEEP AWARENESS OF THE NEXT SYSTEM MOVING
ACROSS THE SATURATED FORECAST AREA.
.BHM...FLASH FLOOD WATCH FOR PARTS OF CENTRAL ALABAMA
TONIGHT THROUGH WEDNESDAY.In the hours before
Special weather statement, Apr 3, 8:13 PM CDT, 5 hours 19 minutes before
ALZ022>025-027>028-030>037-040>046-049-040500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 813 PM CDT TUE APR 03 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH NUMBER 86... CLAY...COOSA...MACON...TALLADEGA...TALLAPOOSA... THE FOLLOWING COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER 86 WHICH IS IN EFFECT UNTIL 1100 PM... AUTAUGA...BIBB...BULLOCK...CHILTONU...DALLAS... ELMORE...GREENE...HALE...JEFFERSON...LOWNDES... MONTGOMERY...PERRY...PICKENS...PIKE...SHELBY... SUMTER...TUSCALOOSA...
Special weather statement, Apr 3, 10:09 PM CDT, 3 hours 23 minutes before
ALZ022>025-027>028-030>037-040>046-049-040400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 1009 PM CDT TUE APR 03 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH NUMBER 86... AUTAUGA...BIBB...BULLOCK...CHILTON...CLAY... COOSA...ELMORE...JEFFERSON...MACON...MONTGOMERY... PIKE...SHELBY...TALLADEGA...TALLAPOOSA...TUSCALOOSA... THE FOLLOWING COUNTIES REMAIN IN SEVEnRE THUNDERSTORM WATCH NUMBER 86 WHICH IS IN EFFECT UNTIL 1100 PM... DALLAS...GREENE...HALE...LOWNDES...PERRY... PICKENS...SUMTER...
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:58 PM CDT | Flash Flood Warning | BMX | Chilton, Coosa | 3 hr |
| Apr 3, 8:24 PM CDT | Flash Flood Warning | BMX | Clay, Elmore, Jefferson, Macon, Shelby, Talladega and 2 more | 3 hr |
| Apr 3, 8:30 PM CDT | Flash Flood Warning | BMX | Chambers, Randolph | 4 hr |
| Apr 3, 10:43 PM CDT | Flash Flood Warning | BMX | Autauga, Barbour, Bullock, Dallas, Lowndes, Montgomery and 2 more | 3 hr |
| Apr 4, 12:21 AM CDT | Flash Flood Warning | BMX | Greene, Hale, Sumter | 99 min |
| Apr 4, 5:40 AM CDT | Severe Thunderstorm Warning | BMX | Fayette | 35 min |
| Apr 4, 7:26 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 34 min |
| Apr 4, 8:07 AM CDT | Severe Thunderstorm Warning | BMX | Hale | 23 min |
| Apr 4, 8:25 AM CDT | Severe Thunderstorm Warning | BMX | Coosa | 35 min |
| Apr 4, 8:36 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 24 min |
| Apr 4, 9:00 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 30 min |
| Apr 4, 9:04 AM CDT | Severe Thunderstorm Warning | BMX | Perry | 26 min |
| Apr 4, 9:06 AM CDT | Severe Thunderstorm Warning | BMX | Bibb | 39 min |
| Apr 4, 9:57 AM CDT | Severe Thunderstorm Warning | BMX | Perry | 33 min |
| Apr 4, 10:12 AM CDT | Flash Flood Warning | BMX | Dallas | 3 hr |
| Apr 4, 11:35 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 40 min |
| Apr 4, 12:11 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 34 min |
| Apr 4, 1:51 PM CDT | Flash Flood Warning | BMX | Morgan | 3 hr |
| Apr 4, 5:04 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 41 min |
Nearby
Flash Flood Warnings in Alabama, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.